Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 54, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 22, 2017, 8:26 AM EDT. It took effect at May 22, 2017, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 8:26 AM EDT (12:26 UTC)
- In effect from
- May 22, 2017, 10:00 AM EDT
- Expired
- May 22, 2017, 7:40 PM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
234 WHUS71 KBUF 221226 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 826 AM EDT MON MAY 22 2017 LEZ040-041-222030- /O.NEW.KBUF.SC.Y.0054.170522T1400Z-170523T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 826 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-222030- /O.NEW.KBUF.SC.Y.0054.170522T1400Z-170523T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 826 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
2 follow-up statements
165 WHUS71 KBUF 221836 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 236 PM EDT MON MAY 22 2017 LEZ040-041-230000- /O.CON.KBUF.SC.Y.0054.000000T0000Z-170523T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 236 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-230000- /O.CON.KBUF.SC.Y.0054.000000T0000Z-170523T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 236 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
833 WHUS71 KBUF 222340 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 740 PM EDT MON MAY 22 2017 LEZ020-040-041-230045- /O.CAN.KBUF.SC.Y.0054.000000T0000Z-170523T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 740 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 22, 6:49 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 22, 6:49 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 649 AM EDT Mon May 22 2017 .SYNOPSIS... Showers will taper off from west to east today and temperatures will remain fairly steady as a cold front crosses the region. High pressure will help bring dry and warmer conditions on Tuesday into Wednesday before the next round of unsettled weather arrives by Wednesday evening, as a slow moving low pressure system tracks from the Ohio valley towards the Great Lakes. Showers associated with this system will affect the forecast area through the second half of the week, while temperatures will remain near average. && .NEAR TERM /THROUGH TONIGHT/... A broken line of showers continues to gradually make its way across western New York early this morning, the last vestiges of precipitation preceding a cold frontal boundary that is currently advancing across Lake Erie, while to the east, the last showers associated with the pre-frontal trough are clearing out of the area. Expect this last round of shower activity to gradually cross the forecast area during the day, while current temperatures will change little across far western New York, as daytime heating will be offset by cold air advection behind the front. Temperatures across the eastern half of the forecast area will have an opportunity to climb into the mid 60s before the cooler air arrives late in the day. The last of the post-frontal cloudiness should scatter out this afternoon across western New York, skies should clear out this evening across the North Country as post-frontal subsidence and associated drying makes its way across the area. This, along with a narrow area of high pressure moving overhead will make for a quiet night across the region, with temperatures falling into the 40s. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... High pressure will be centered over New York Tuesday morning and is forecast to drift/expand into New England through the next 24-36 hours. This should bring dry weather into Wednesday morning while being supported with low amplitude ridging building over the Northeast states so have backed off/delayed arrival of POPs for Wednesday afternoon. Skies will be partly cloudy while the surface high keeps any precipitation shielded to our northwest and southeast. Temps warm above normal into the low to mid 70s on Tuesday and Wednesday benefiting from warm air advection under southerly flow. Overnight temps Tuesday night will remain mild also due to southerly flow and warm advection aloft with lows only slipping into the 50s. Chance POPs are in place for Wednesday afternoon increasing to likely Wednesday night into Thursday as a surface/700mb low is shown by models slowly lifting across the Ohio Valley or southwest Ontario depending on your model of choice. The combination of mid-upper forcing from a deep trough, mid-low level moisture transport and a low level jet and occluded front should result in fairly widespread rain showers shifting across western and central NY ahead of the low. There is also a possibility of a few elevated thunderstorms Thursday as the core of the mid-level low pivots near western NY. The low looks to transfer its center from near the eastern Great Lakes to off the southern New England coast Thursday night as the trough becomes negatively tilted. Chance POPs are in place behind this low with some lingering wrap around moisture Thursday night. Temperature-wise, readings should remain just above average Wednesday with highs in the upper 60s/lower 70s slipping back into the low to mid 50s Wednesday night. Cooler temps are expected Thursday just shy of climo due to the extensive cloud cover and associated precipitation. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The newly positioned coastal low will shift north into the Gulf of Maine on Friday. Wrap around moisture and west to northwest upslope flow off the lakes will keep chance POPs in play across western and central New York. Slight to low chance POPs are forecast for Friday night and Saturday as 00z models generally show our forecast area between storm systems albeit with some timing differences with the arrival of the next system. 00z EC and GEM models then show the next system could bring in rain Saturday night or Sunday morning. The system is forecast to then spread some rain showers north and east across western and central NY through Sunday where mid-range chance POPs have been included. In regards to temperatures...the mercury will average close to normal for Friday under weak cool advection and chances of showers with max temps mainly in the mid 60s. Warmer air is then expected to arrive for the weekend when highs will be upper 60s to lower 70s with mid 70s possible is spots on Sunday. Low temps will remain mild, only dipping into the low to mid 50s each night as dewpoints do not slip below 50. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Showers continue to cross western NY early this morning in advance of a cold frontal boundary currently crossing Lake Erie. MVFR conditions will accompany the showers, with improvement to VFR later this morning with the passage of the cold front and the arrival of a drier, post-frontal airmass. One exception will be in the higher terrain of the Southern Tier, where IFR conditions will be found through around 13Z, after which cigs should improve and eventually scatter out this afternoon, as a substantial dry slot moves across the area behind the cold front. The frontal passage will be accompanied by veering westerly winds that will gust 25-30 kts this afternoon across the western half of the forecast area. Winds should diminish tonight as an area of high pressure moves overhead, with widespread VFR conditions expected overnight. Outlook... Tuesday and Tuesday Night...Mainly VFR. Wednesday...VFR/MVFR with a chance of showers. Thursday...VFR/MVFR with showers likely. Friday...VFR/MVFR with a chance of showers. Saturday...Mainly VFR. && .MARINE... Southerly flow across the lakes this morning will give way to freshening southwesterly flow this afternoon as a cold front crosses the region. The flow will build waves to 2-4 feet on the east end of Lake Erie, but the choppy conditions will be short-lived, as high pressure moves over the lakes tonight. Otherwise, tranquil conditions will prevail on the lakes at least through the middle of the week, as the high pressure is supplanted by a broad area of low pressure that will maintain a weak pressure gradient across the region. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...WOOD NEAR TERM...WOOD SHORT TERM...SMITH LONG TERM...SMITH AVIATION...WOOD MARINE...WOOD
Hazardous weather outlook, May 22, 5:10 AM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 510 AM EDT Mon May 22 2017 NYZ001>008-010>014-019>021-085-230915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 510 AM EDT Mon May 22 2017 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 510 AM EDT Mon May 22 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:43 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 11 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.